Smoking electronic cigarettes grew in popularity over the past few years in the United States. And then the complications associated with vaping began rolling in.
The newest update from the state’s health department came from Katie Warchut, a public health communication officer. She posted a warning on the Front Porch Forum for people who vape and use products that have THC, „the psychoactive ingredient in marijuana.”
She noted that over 1,600 lung injury cases associated with vaping were reported and 34 deaths occurred. She could not definitively boil the issue down to one reason, but pointed out that „most of the people who died or suffered lung injury used vaping products containing THC.”
Vermont’s health department worked to address vaping-related issues, with its first respiratory illness associated with the practice confirmed in 2019. The Green Mountain State pushed for bills to curb smoking in younger Vermonters, by raising the age to purchase tobacco, implementing an excise tax on e-cigarettes and limiting online sales of e-cigarettes into the state.
More: Vermont’s first respiratory illness associated with vaping confirmed
Tips to avoid vaping-related dangers
The public health communications officer posted some advice to stay safe when vaping. These include:
- Not using products with THC, „especially those from informal or black market sources.”
- Not altering or adding substances to your e-cigarettes.
- Seeking medical help if you have vape and have symptoms like: „cough, shortness of breath, or chest pain; nausea, vomiting, abdominal pain, or diarrhea; fever, chills, or weight loss.”
Contact Maleeha Syed at firstname.lastname@example.org or 802-495-6595. Follow her on Twitter @MaleehaSyed89.